MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO; COUNTER, DIFFERENTIAL CELL
Catalog Number 657338
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4: medical device expiration date: na.E.1: (b)(6).E.1: (b)(6).H.3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facscanto¿ flow cytometer produced erroneous final laboratory result from the bd product that was reported to a clinician.There was no report of user impact.The following information was provided by the initial reporter: "facscanto plus-unsatisfactory sample results using patient samples, not sure if it causes harm".Mdr safety checklist for patient samples.1.Did this cause erroneous results on patient samples for diagnostic testing? if yes, go to question #2.If no, no further questions required.- yes.2.Was an erroneous laboratory result from the bdb product reported to a clinician? if yes, go to question #3.If no, no further questions required.- yes.Mdr safety checklist for contamination.1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.: no.
 
Additional Manufacturer Narrative
H.6.Investigation summary: based on the investigation results, the complaint was confirmed, and the cause of the complaint was a faulty blue laser fiber.The customer had reported that they observed erroneous results, and an fse was sent onsite to observe the issue.The fse inspected the machine, found that the blue fiber attenuation was aging, and replaced the fiber.The instrument was then tested and confirmed to be testing per bd specifications.There was no impact to customer or patient safety due to this event.A return sample was not requested for evaluation as the root cause of the issue was identified without requiring a sample analysis.2 complaints regarding similar issues regarding unexpected results due to fibers were identified within 12 months of this event including this one.Device history record (dhr) review was not required as the root cause was identified in the field.
 
Event or Problem Description
It was reported that while using bd facscanto¿ flow cytometer produced erroneous final laboratory result from the bd product that was reported to a clinician.There was no report of user impact.The following information was provided by the initial reporter: "facscanto plus-unsatisfactory sample results using patient samples, not sure if it causes harm." mdr safety checklist for patient samples.1.Did this cause erroneous results on patient samples for diagnostic testing? if yes, go to question #2.If no, no further questions required.- yes.2.Was an erroneous laboratory result from the bdb product reported to a clinician? if yes, go to question #3.If no, no further questions required.- yes.Mdr safety checklist for contamination.1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.: no.

Brand Name
FACSCANTO
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key22399354
Report Number3027394506-2025-00030
Device Sequence Number4799353
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public(01)00382906573384(11)210517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown